Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 74, NWS Miami, FL

June 23, 2008Collier County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 23, 2008, 3:44 PM EDT for Collier County, Hendry County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2008, 3:44 PM EDT (19:44 UTC)
Expired
Jun 23, 2008, 4:45 PM EDT
In force
61 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Collier County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231945
SVRMFL
FLC021-051-232045-
/O.NEW.KMFL.SV.W.0074.080623T1944Z-080623T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HENDRY COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF IMMOKALEE...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  FELDA...
  BUNKER HILL...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2676 8140 2671 8104 2627 8118 2636 8148
TIME...MOT...LOC 1944Z 202DEG 13KT 2641 8135

$$

GREGORIA
2 follow-up statements
000
WWUS52 KMFL 231959
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT MON JUN 23 2008

FLC021-051-232045-
/O.CON.KMFL.SV.W.0074.000000T0000Z-080623T2045Z/
HENDRY FL-COLLIER FL-
358 PM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL COLLIER AND CENTRAL HENDRY COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
9 MILES NORTHEAST OF BUNKER HILL...MOVING NORTH AT 15 MPH. ANOTHER 
SEVERE THUNDERSTORM WAS LOCATED OVER DEVILS GARDEN...MOVING NORTH AT 
15 MPH.

THESE SEVERE THUNDERSTORMS WILL BE NEAR...
KERI...
DEVILS GARDEN...
MONTURA...
AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2676 8140 2671 8104 2627 8118 2636 8148
TIME...MOT...LOC 1958Z 202DEG 13KT 2649 8127

$$

GREGORIA
000
WWUS52 KMFL 232036
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT MON JUN 23 2008

FLC021-051-232046-
/O.EXP.KMFL.SV.W.0074.000000T0000Z-080623T2045Z/
HENDRY FL-COLLIER FL-
436 PM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COLLIER AND
CENTRAL HENDRY COUNTIES WILL EXPIRE AT 445 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM EDT.

THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2676 8140 2671 8104 2627 8118 2636 8148
TIME...MOT...LOC 2036Z 202DEG 13KT 2662 8121

$$

GREGORIA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:35 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 23, 3:35 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EDT MON JUN 23 2008

.DISCUSSION...
SIMILAR CONDITIONS TO PREVIOUS DAYS EXIST ACROSS SOUTH FLORIDA
THIS AFTERNOON...WITH A VERY UNSTABLE AIRMASS IN PLACE OVER THE
AREA CHARACTERIZED BY LI VALUES RANGING FROM -8 TO -10 AND CAPE OF
4500-5000 J/KG. HOWEVER...ONE NOTEWORTHY DIFFERENCE FROM PREVIOUS
DAYS IS A DEEPER LAYER OF MODERATE SOUTHEAST FLOW IN THE LOWER
LEVELS OF THE TROPOSPHERE...WITH RESULTANT BROAD WARM ADVECTION
REGIME AND SYNOPTIC SCALE ASCENT ALLOWING SHOWERS/THUNDERSTORMS TO
DEVELOP EVEN AWAY FROM REGIONS OF STRONGER LOW-LEVEL CONVERGENCE.
EXPECT NUMEROUS SHOWERS/STORMS TO CONTINUE ACROSS THE AREA THROUGH
EARLY EVENING...WITH MORE OF A SSW-TO-NNE COMPONENT TO STEERING
FLOW ALLOWING RESIDUAL EVENING ACTIVITY TO BECOME CONCENTRATED
ACROSS THE NORTHEAST QUADRANT OF THE FORECAST AREA.

SHORT TERM SOLUTIONS FROM THE NGM/NAM/GFS ARE IN REASONABLY GOOD
AGREEMENT THAT CONDITIONS ON THE SYNOPTIC SCALE WILL REMAIN
FAIRLY STAGNANT ACROSS THE FORECAST AREA THROUGH THE REMAINDER OF
THE SHORT TERM PORTION OF THE FORECAST...WITH A WEAKNESS IN THE
SUBTROPICAL UPPER RIDGE FORECAST TO REMAIN IN PLACE OVER THE
WESTERN/CENTRAL GULF OF MEXICO. WITH MODERATE EASTERLY LOW-LEVEL
FLOW EXPECTED TO CONTINUE OVERNIGHT...WILL HOLD ONTO AT LEAST LOW
CHANCE POPS FOR THE EASTERN HALF OF THE PENINSULA AND ADJACENT
COASTAL WATERS. RICH MOISTURE AND INCREASING LOW-LEVEL CONVERGENCE
ALONG THE ATLANTIC COAST ON TUESDAY WILL RESULT IN ANOTHER ACTIVE
DAY OF CONVECTION...WITH AN EVEN DEEPER AND MORE ESTABLISHED
EASTERLY FLOW REGIME EXPECTED TO CONCENTRATE SHOWER/STORM ACTIVITY
ALONG THE GULF COAST BY LATE AFTERNOON. BY TUESDAY NIGHT...MOST OF
THE GLOBAL MODELS SUGGEST THAT A VERY WEAK TROPICAL WAVE WILL BE
APPROACHING SOUTH FLORIDA FROM THE SOUTHEAST...WITH A SURGE OF
STRONGER EASTERLY FLOW EXPECTED TO SPREAD OVER THE AREA THROUGH
THE NIGHT. NOCTURNAL PRECIPITATION IN THIS REGIME SHOULD BE
CONFINED TO THE EAST COAST ONCE AGAIN ON TUESDAY NIGHT...WITH
PRECIPITATION CHANCES ON WEDNESDAY A BIT MORE UNCERTAIN AT THIS
TIME. ALTHOUGH ALL GUIDANCE FORECASTS DEEP WARM ADVECTION AND
FAVORABLE LOW-LEVEL CONVERGENCE ALONG THE ATLANTIC COAST...
ACCOMPANIED BY A SURGE IN PWATS TO 2-2.25 INCHES...THERE IS SOME
CONCERN THAT LARGE SCALE SUBSIDENCE PRECEDING THIS SYSTEM WILL
LIMIT THE COVERAGE OF PRECIPITATION ON WEDNESDAY. GIVEN
UNCERTAINTY AT THIS POINT...WILL MAINTAIN HIGH CHANCE POPS AT THIS
TIME...WITH ANOTHER GOOD CHANCE OF SHOWERS/STORMS ALONG THE
ATLANTIC COAST ON WEDNESDAY NIGHT.

THE PREVIOUSLY MENTIONED WAVE IS FORECAST BY MOST OF THE GLOBAL
MODEL GUIDANCE TO SHIFT NORTHWESTWARD AT THE BEGINNING OF THE
EXTENDED FORECAST PERIOD...WITH THE WESTERN EXTENT OF UPPER RIDGE
OVER THE ATLANTIC BUILDING OVER THE REGION ON FRIDAY/SATURDAY.
THIS WILL LIKELY LIMIT THE COVERAGE OF AFTERNOON CONVECTION TO THE
LAKE REGION AND NORTHWEST INTERIOR. BY THE END OF THE FORECAST
PERIOD...THE LATEST GFS/ECMWF BOTH SUGGEST THAT UPPER RIDGE WILL
WEAKEN AS A STRONG UPPER LOW SHIFTS EASTWARD OVER THE GREAT LAKES
REGION. THIS...COUPLED WITH A RETURN TO A SOUTHWEST STEERING FLOW
REGIME MAY ALLOW FOR HIGHER POPS ALONG THE EAST COAST...BUT
CURRENT FORECAST HAS THIS ADDRESSED AND WILL MAKE NO CHANGES AT
THIS TIME.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE PALM BEACH METRO
AREAS EARLY THIS AFTERNOON. THESE SHOWERS AND THUNDERSTORMS SHOULD
AFFECT THE PBI TAF SITE BETWEEN 18 AND 19Z THIS AFTERNOON. SO HAVE
PUT A TEMPO IN FOR THIS TAF SITE WITH REDUCE VIS DOWN INTO THE MVFR
CONDITIONS. FOR REST OF THE AFTERNOON HOURS HAVE LEFT A VCTS IN FOR
PBI TAF SITE.

FOR REST OF THE EAST COAST TAF SITES...WILL CONTINUE WITH THE VCTS
FOR THE AFTERNOON HOURS BEFORE GOING TO VCSH FROM 00Z UNTIL 02Z FOR
THE DIEING SHOWERS. FOR APF TAF SITE...WILL ALSO CONTINUE THE VCSH
UNTIL 21Z BEFORE GOING DRY.

THE WINDS WILL ALSO REMAIN FROM THE EAST OVER ALL OF THE TAF SITES
AT 10 KNOTS OR LESS FOR THIS AFTERNOON INTO TONIGHT...WHILE APF TAF
SITE WILL REMAIN OUT OF THE WEST THIS AFTERNOON BEFORE SWINGING TO
THE EAST AFTER 00Z WITH SPEEDS BELOW 10 KNOTS.

&&

.MARINE...
AN EASTERLY FLOW REGIME WILL GRADUALLY BECOME MORE ESTABLISHED
ACROSS THE LOCAL COASTAL WATERS THROUGH TUESDAY...WITH FLOW
LIKELY INCREASING TO AT LEAST SCEC CRITERIA BY LATE TUESDAY...AS
THE GRADIENT STRENGTHENS IN RESPONSE TO A WEAK TROPICAL WAVE
APPROACHING THE REGION FROM THE SOUTHEAST. SMALL CRAFT ADVISORIES
MAY BE REQUIRED FOR THE GULF STREAM FROM WEDNESDAY INTO
THURSDAY...AS SEAS INCREASE TO 6-7 FEET. SOUTHEAST FLOW WILL
PERSIST BUT SHOULD GRADUALLY WEAKEN THROUGH THE END OF THE
FORECAST PERIOD. EXPECT SLIGHTLY LOWER WIND SPEEDS OVER THE GULF
WATERS...WITH SEAS OFF SHORE RANGING FROM 3-4 FEET.

ASIDE FROM INCREASING WINDS/WAVES...THE STRONG ONSHORE FLOW WILL
RESULT IN A SIGNIFICANT INCREASE IN THE RISK OF RIP CURRENTS ALONG
THE ATLANTIC COAST.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER RELATED CONCERNS THROUGHOUT THE FORECAST
PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN
SUFFICIENTLY HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  89  78  88 / 40 50 20 50
FORT LAUDERDALE  79  90  81  89 / 30 50 30 50
MIAMI            78  90  80  89 / 30 50 30 50
NAPLES           74  92  74  91 / 20 60 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 23, 9:49 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
949 AM EDT MON JUN 23 2008

FLZ063-066>075-168-172>174-240145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
949 AM EDT MON JUN 23 2008

...FEW STRONG TO SEVERE STORMS ESPECIALLY NORTHERN INTERIOR AND NORTHEAST AREAS TODAY...
...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY ACROSS SOUTH FLORIDA...
...POSSIBLE REDUCE VISIBILITIES EASTERN GLADES AND HENDRY COUNTIES LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF
NORTHERN INTERIOR AND NORTHEAST SECTIONS OF MAINLAND SOUTH FLORIDA ONCE
AGAIN THIS AFTERNOON, WITH SCATTERED THUNDERSTORMS OVER REST OF
SOUTH FLORIDA. THE PRIMARY HAZARD EXPECTED WITH THESE STORMS WILL
BE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT TO EXCESSIVE
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 60
MPH MAINLY OVER THE NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH
FLORIDA, WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER
SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO
PRODUCE HAIL UP TO PENNY SIZE MAINLY OVER THE NORTHERN INTERIOR
AND NORTHEAST AREAS OF SOUTH FLORIDA TODAY WHERE THE SEA BREEZES
AND LAKE BREEZE COLLIDE.

FLOODING: LIGHT SOUTHWESTERLY STEERING FLOW WILL RESULT IN A SLOW
MOVEMENT OF ANY STORM THAT DEVELOPS TODAY. THIS, IN TURN, WILL
RESULT IN LOCALLY HEAVY RAINFALL, LEADING TO PONDING OF WATER IN
POORLY DRAINED LOCATIONS.

VISIBILITY: A MIXTURE OF SMOKE AND FOG TO THE IMMEDIATE WEST OF
SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE OKEECHOBEE MAY
RESULT IN VISIBILITY REDUCTIONS TO ONE MILE OR LESS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS THE ENTIRE AREA AT LEAST THROUGH WEDNESDAY. LIGHTNING STRIKES
WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY ESPECIALLY ACROSS THE
NORTHERN INTERIOR AND NORTHEAST AREAS OF SOUTH FLORIDA.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 23, 2:12 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT MON JUN 23 2008

FLZ067-068-072-168-172-231915-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
212 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST PALM BEACH AND
NORTHEAST BROWARD COUNTIES...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PARKLAND...MOVING NORTHEAST AT 9 MPH.

THIS STORM WILL AFFECT...

SANDALFOOT COVE...
SOUTH COUNTY REGIONAL PARK...
BOCA WEST...
FAU SOUTH CAMPUS...
MORIKAMI PARK...
VILLAGES OF ORIOLE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2639 8007 2639 8006 2639 8007 2634 8008
      2632 8013 2634 8024 2650 8021 2649 8005
TIME...MOT...LOC 1812Z 207DEG 8KT 2634 8018

BAXTER
Special weather statement, Jun 23, 2:14 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 23 2008

FLZ069-070-231900-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
214 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS WESTERN COLLIER COUNTY...

AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...MOVING NORTHEAST AT 13
MPH.

THIS STORM WILL AFFECT...

GOLDEN GATE ESTATES...
ORANGE TREE...
CORKSCREW SWAMP SANCTUARY...
BIG CORKSCREW ISLAND...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2632 8172 2632 8166 2638 8166 2643 8162
      2643 8157 2630 8139 2615 8165 2624 8175
TIME...MOT...LOC 1814Z 225DEG 12KT 2625 8164

STRASSBERG
Special weather statement, Jun 23, 2:36 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT MON JUN 23 2008

FLZ067-231930-
INLAND PALM BEACH COUNTY FL-
236 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTH AT 8 MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL PALM BEACH COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2665 8043 2664 8024 2647 8031 2647 8044
TIME...MOT...LOC 1836Z 189DEG 7KT 2650 8036

BAXTER
Special weather statement, Jun 23, 3:17 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
317 PM EDT MON JUN 23 2008

FLZ066-231945-
HENDRY FL-
317 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL GLADES COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FELDA...MOVING NORTHEAST AT
19 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN HENDRY COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2677 8133 2677 8111 2673 8105 2651 8129
      2651 8136 2660 8147
TIME...MOT...LOC 1917Z 221DEG 16KT 2662 8133

GREGORIA
Special weather statement, Jun 23, 3:27 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT MON JUN 23 2008

FLZ067-071-072-232000-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-
327 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTH CENTRAL BROWARD COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CORAL SPRINGS...MOVING WEST AT 7 MPH.

THIS STORM WILL AFFECT...

  RURAL NORTHERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2618 8044 2638 8048 2635 8028 2624 8027
TIME...MOT...LOC 1927Z 074DEG 6KT 2630 8033

BAXTER
Special weather statement, Jun 23, 3:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT MON JUN 23 2008

FLZ063-066-070-232015-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
331 PM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS HENDRY AND NORTHWESTERN
COLLIER COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF FELDA TO 8 MILES WEST OF BIG CORKSCREW
ISLAND...MOVING NORTHEAST AT 16 MPH. THESE STORMS WILL MOVE INTO
GLADES COUNTY AFTER 4 PM.

THESE STORMS WILL AFFECT...

CORKSCREW SWAMP SANCTUARY...
KERI...
BIG CORKSCREW ISLAND...
ORTONA...
IMMOKALEE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2643 8165 2643 8157 2679 8157 2686 8155
      2686 8109 2685 8109 2684 8107 2632 8117
      2634 8166
TIME...MOT...LOC 1931Z 244DEG 14KT 2666 8136 2639 8165

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:00 PM EDTSpecial Marine WarningMFL45 min
Jun 23, 12:37 PM EDTSpecial Marine WarningMFL26 min
Jun 23, 1:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
Jun 23, 2:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Jun 23, 2:14 PM EDTSpecial Weather StatementMFLCollier46 min
Jun 23, 2:33 PM EDTSevere Thunderstorm WarningMFLBroward42 min
Jun 23, 2:36 PM EDTSpecial Weather StatementMFLPalm Beach54 min
Jun 23, 2:44 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry31 min
Jun 23, 3:17 PM EDTSpecial Weather StatementMFLHendry28 min
Jun 23, 3:27 PM EDTSpecial Weather StatementMFLBroward33 min
Jun 23, 3:31 PM EDTSpecial Weather StatementMFLHendry44 min
Jun 23, 3:34 PM EDTSevere Thunderstorm WarningMFLBroward56 min
Jun 23, 3:47 PM EDTSpecial Weather StatementMFLPalm Beach58 min
Jun 23, 3:54 PM EDTSpecial Weather StatementMFLGlades36 min
Jun 23, 4:10 PM EDTSpecial Weather StatementMFLCollier35 min
Jun 23, 4:13 PM EDTSpecial Weather StatementMFLGlades32 min
Jun 23, 4:14 PM EDTSpecial Weather StatementMFLMartin61 min
Jun 23, 4:15 PM EDTSpecial Marine WarningMFL90 min
Jun 23, 4:17 PM EDTSevere Thunderstorm WarningMFLCollier29 min
Jun 23, 4:19 PM EDTSevere Thunderstorm WarningMFLCollier, Glades, Hendry29 min
Jun 23, 4:27 PM EDTSevere Thunderstorm WarningMFLBroward63 min
Jun 23, 4:41 PM EDTSpecial Weather StatementMFLHendry34 min
Jun 23, 4:55 PM EDTSpecial Weather StatementMFLBroward65 min
Jun 23, 5:01 PM EDTSevere Thunderstorm WarningMFLPalm Beach59 min
Jun 23, 5:25 PM EDTSpecial Weather StatementMFLMonroe65 min
Jun 23, 5:34 PM EDTSpecial Marine WarningMFL41 min
Jun 23, 6:05 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe23 min
Jun 23, 6:07 PM EDTSpecial Weather StatementMFLPalm Beach23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.